Format

Send to

Choose Destination
See comment in PubMed Commons below
Anticancer Drugs. 1992 Aug;3(4):375-7.

Cisplatin-related Lhermitte's sign.

Author information

1
Department of Oncology, Tel-Aviv Sourasky Medical Center, Israel.

Abstract

The sensation of a sudden electrical impulse travelling along the spine to the legs and feet on flexion of the neck has been known as Lhermitte's sign. Lhermitte's sign, as part of cisplatin-related neurotoxicity, was observed in four patients, with ovarian or lung cancer, simultaneously with peripheral neuropathy, after a dose of 375-700 mg/m2. The dose intensity (DI) of cisplatin in our patients ranged from 12.5 to 26.9 mg/m2/week. No direct relationship was found between DI and the timing of Lhermitte's sign. Other relevant causes for this sign were ruled out. The mechanism responsible for the development of Lhermitte's sign is unclear. Interruption of treatment with cisplatin may not prevent the appearance of Lhermitte's sign. In most of the reported cases in the literature this sign developed after the end of cisplatin courses.

PMID:
1421433
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center